Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Effect of acetylcysteine on prothrombin index in paracetamol poisoning without hepatocellular injury

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

Acetylcysteine treatment reduces liver damage after paracetamol overdose, but can affect the prothrombin index, which is used to assess the progress of overdose patients. We aimed to assess retrospectively the effect of intravenous acetylcysteine on the prothrombin index in patients with paracetamol poisoning without signs of hepatocellular injury. Prothrombin index had been recorded before, and serially during, acetylcysteine treatment in 87 patients. After initiation of treatment, prothrombin index decreased (mean 0.33, 95% CI 0.29-0.38) in all patients, and was strongly associated with the start of acetylcysteine infusion. In patients with uncomplicated paracetamol poisoning, a fall in this index might be misinterpreted as a sign of liver failure, leading to prolonged treatment time.

OriginalsprogEngelsk
TidsskriftLancet
Vol/bind360
Udgave nummer9340
Sider (fra-til)1151-2
Antal sider2
ISSN0140-6736
DOI
StatusUdgivet - 12 okt. 2002

ID: 49582944